Alert archive / Kentucky / Frost Advisories in 2021
Frost Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Nov 2, 2021, 3:20 PM CDT for 5 counties in Illinois; 12 counties in Kentucky. It took effect at Nov 3, 2021, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 3:20 PM CDT (20:20 UTC)
- In effect from
- Nov 3, 2021, 12:00 AM CDT
- Expired
- Nov 3, 2021, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
Counties Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Caldwell County, KY, Christian County, KY, Crittenden County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 47 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS73 KPAH 022020 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 320 PM CDT Tue Nov 2 2021 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ014-015-018>020- 030930- /O.CON.KPAH.FZ.W.0005.211103T0500Z-211103T1400Z/ /O.CON.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Union KY-Webster-Henderson-Daviess- McLean- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Morganfield, Dixon, Henderson, Owensboro, and Calhoun 320 PM CDT Tue Nov 2 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Portions of southwest Indiana, western Kentucky and southern Illinois, generally north of a line extending from Carbondale, Illinois to Harrisburg, IL to Calhoun, Kentucky. * WHEN...For the Freeze Warning, from midnight tonight to 9 AM CDT Wednesday. For the Freeze Watch, from late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ088>090-093-094-KYZ004-005-007-008-010>013-016-017-021-022- 030930- /O.NEW.KPAH.FR.Y.0003.211103T0500Z-211103T1400Z/ /O.CON.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ Union-Johnson-Pope-Pulaski-Massac-Ballard-McCracken-Livingston- Marshall-Crittenden-Lyon-Trigg-Caldwell-Hopkins-Christian- Muhlenberg-Todd- Including the cities of Jonesboro, Vienna, Golconda, Mound City, Metropolis, Wickliffe, Paducah, Smithland, Benton, Marion, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, and Elkton 320 PM CDT Tue Nov 2 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...Portions of western Kentucky and southern Illinois, generally south of a line extending from Carbondale, Illinois to Harrisburg, IL to Calhoun, Kentucky. * WHEN...For the Frost Advisory, from midnight tonight to 9 AM CDT Wednesday. For the Freeze Watch, from late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ092-KYZ001>003-006-009-MOZ076-086-087-100-107>112-114-030930- /O.CON.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ Alexander-Fulton-Hickman-Carlisle-Graves-Calloway-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Cairo, Hickman, Clinton, Bardwell, Mayfield, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 320 PM CDT Tue Nov 2 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of southeast Missouri, far southwestern Kentucky and southern Illinois. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MEFFERT
2 follow-up statements
101 WWUS73 KPAH 030819 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 319 AM CDT Wed Nov 3 2021 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ014-015-018>020- 031630- /O.UPG.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ /O.NEW.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ /O.CON.KPAH.FZ.W.0005.000000T0000Z-211103T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Union KY-Webster-Henderson-Daviess- McLean- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Morganfield, Dixon, Henderson, Owensboro, and Calhoun 319 AM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures near freezing in a few locations this morning. Temperatures late tonight into Thursday morning from 27 to 31 degrees. * WHERE...Portions of southwest Indiana, western Kentucky and southern Illinois. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ088>090-093-094-KYZ004-005-007-008-010>013-016-017-021-022- 031630- /O.UPG.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ /O.NEW.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ /O.CON.KPAH.FR.Y.0003.000000T0000Z-211103T1400Z/ Union-Johnson-Pope-Pulaski-Massac-Ballard-McCracken-Livingston- Marshall-Crittenden-Lyon-Trigg-Caldwell-Hopkins-Christian- Muhlenberg-Todd- Including the cities of Jonesboro, Vienna, Golconda, Mound City, Metropolis, Wickliffe, Paducah, Smithland, Benton, Marion, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, and Elkton 319 AM CDT Wed Nov 3 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Patchy frost this morning. Late tonight into early Thursday morning, temperatures from 27 to 31 degrees. * WHERE...Portions of western Kentucky and southern Illinois. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Frost Advisory, until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ092-KYZ001>003-006-009-MOZ076-086-087-100-107>112-114-031630- /O.UPG.KPAH.FZ.A.0003.211104T0600Z-211104T1400Z/ /O.NEW.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ Alexander-Fulton-Hickman-Carlisle-Graves-Calloway-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Cairo, Hickman, Clinton, Bardwell, Mayfield, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 319 AM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures from 28 to 32 expected. * WHERE...Portions of southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
165 WWUS73 KPAH 031408 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 908 AM CDT Wed Nov 3 2021 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ014-015-018>020- 032215- /O.EXP.KPAH.FZ.W.0005.000000T0000Z-211103T1400Z/ /O.CON.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Union KY-Webster-Henderson-Daviess- McLean- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Morganfield, Dixon, Henderson, Owensboro, and Calhoun 908 AM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southwest Indiana, western Kentucky and southern Illinois. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ088>090-093-094-KYZ004-005-007-008-010>013-016-017-021-022- 032215- /O.EXP.KPAH.FR.Y.0003.000000T0000Z-211103T1400Z/ /O.CON.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ Union-Johnson-Pope-Pulaski-Massac-Ballard-McCracken-Livingston- Marshall-Crittenden-Lyon-Trigg-Caldwell-Hopkins-Christian- Muhlenberg-Todd- Including the cities of Jonesboro, Vienna, Golconda, Mound City, Metropolis, Wickliffe, Paducah, Smithland, Benton, Marion, Eddyville, Cadiz, Princeton, Madisonville, Hopkinsville, Greenville, and Elkton 908 AM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of western Kentucky and southern Illinois. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ092-KYZ001>003-006-009-MOZ076-086-087-100-107>112-114-032215- /O.CON.KPAH.FZ.W.0006.211104T0600Z-211104T1400Z/ Alexander-Fulton-Hickman-Carlisle-Graves-Calloway-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- Including the cities of Cairo, Hickman, Clinton, Bardwell, Mayfield, Murray, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 908 AM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ DRS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Nov 2, 6:17 AM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Nov 2, 6:17 AM CDT, 9 hours 3 minutes before
Area Forecast Discussion National Weather Service Paducah KY 617 AM CDT Tue Nov 2 2021 .SHORT TERM...(Today through Thursday night) Issued at 236 AM CDT Tue Nov 2 2021 Modest mid trop DPVA and Q-Vector convergence point to current area of rain moving ESE across the area early this a.m. Base radar rawCC and ground truth point to some non-impact very light sleet in a few locations. The precipitation will continue ESE and eventually out of the area early today, with decreasing clouds anticipated. It will be chilly today with highs running 10 to 15 degrees below normal (50 to 55). Tonight, we will hold on any frost/freeze headlines and let the day shift evaluate. MOS and NBM are quite cool and suggest lows 30 to 32 along and north of a Carbondale IL, to Greenville KY line. The main issue is they may be climo influenced and not accounting for a considerable amount of high cloud cover seen 300-200mb in the EC and GFS. Also, ensemble probabilities of 32F or lower via the ECENS and GEFS are near zero nearly everywhere except along and north of I-64. The GEPS is the coldest ensemble and even it keeps 32F or above south of I-64. Will have to watch this area, as the high clouds could be a tad thinner up that way. Frost seemed overdone as well with lower humidity than what is typical at night. Kept it at Patchy for now across the northeast 1/2 of the region including the Evansville area. Dry chilly weather will continue Wednesday as high pressure continues to press southeast across the CWFA. Wednesday night, with more high pressure influence and less in the way of cloud cover, think a hard freeze will be likely Wednesday night into early Thursday morning, with frost as well. Will go ahead with a Freeze Watch given the high overall confidence. Dry and cooler than normal weather will continue Thursday. As far as any precip/rain chances tonight through Wednesday night, the models southward trend means we will keep nearly all areas even along the TN/AR state lines dry. Just a sliver of slight chances that barely make it into our area. .LONG TERM...(Friday through Monday) Issued at 236 AM CDT Tue Nov 2 2021 The extended is dry with non-precipitation weather at the forefront. A weak dip in the upper level trough will reinforce the cold air and keep temperatures 5 to 10 degrees below normal for Friday and Saturday with highs in lower and middle 50s. Patchy frost will still be likely into the first part of the weekend with lows around 30 Saturday morning and in the middle 30s Sunday morning. By late in the weekend the surface high begins to move off to the east and the upper level ridge builds over the area. With this we can expect more southerly winds to return and moderating temperatures. Highs will bounce back into the lower and middle 60s on Monday and lows will only drop back to around 40. && .AVIATION... Issued at 617 AM CDT Tue Nov 2 2021 VFR conditions today through tonight. Light north winds expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Nov 2, 1:36 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 136 PM CDT Tue Nov 2 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 136 PM CDT Tue Nov 2 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A freeze warning is in effect late tonight for temperatures as cold as 28 degrees for locations generally north of a Carbondale Illinois to Harrisburg Illinois to Calhoun Kentucky line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Freeze Watch is in effect for the entire area Wednesday night into early Thursday morning. A hard freeze is likely in some areas, with low temperatures from 27 to 32 degrees. A widespread frost is also likely. This should bring an end to the growing season and concern for freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:38 AM CDT | Freeze Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 24 hr |
| Nov 2, 11:21 AM CDT | Freeze Warning | PAH | Edwards, Franklin, Gallatin, Hamilton, Hardin, Jackson and 7 more | 22 hr |
Nearby
Frost Advisories in Kentucky, 2021Frost Advisories in Illinois, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.